Skip to Content

My doctor has me on 200mg Zoloft, 50mg trazodone, and now put me on Cymbalta 30mg. Is this safe?

Responses (6)

LaurieShay 21 Aug 2018

Is the objective to wean you off the Zoloft and on to Cymbalta? Can't be on both, but a short time.

R crock 21 Aug 2018

She didn't say, all she said was she would see me in a month, and that if I seen the cymbalta wasn't working to call her and she would up it. I've been on Zoloft for 7 yrs. And trazodone for 2yrs that's to help me sleep, I'm scared of the serotonin syndrome, what do u think? I'm in a lot of pain had back surgery 3 yrs ago and hurts more now than before I had it. That's why she put me on the cymbalta

mmgamm4 21 Aug 2018

I was on the Cymbalta for years for neurological pain from a broken back and the Trazodone for insomnia. After a few years, the 60mg of Cymbalta wasn’t really doing much for my nerve pain so I wanted to come off. It was really hard!!! I take nothing now and I manage my insomnia as best I can and honestly, my nerve pain isn’t really worse off Cymbalta.

mmgamm4 21 Aug 2018

Oh wow. I was on 100mg Trazodone and 60 mg of Cymbalta as well as ambien. I came off Trazodone because my mind was always cloudy and I had trouble with my memory. All that cleared up when I stopped it. Then it took me 2 months of weaning off Cymbalta and then had severe withdrawal for another month after that. Never again!! I took Zoloft for post partum depression and never had an issue with withdrawal. I don’t want to scare you, just be aware of the withdrawal when you want to come off. Good luck!

R crock 21 Aug 2018

Thank you, I'm scared to take it,

Martinix3 21 Aug 2018

Do you trust your practitioner?

Rathmullan 21 Aug 2018

Hello R crock:

Do you believe the Zoloft is still working? I'm guessing your physician doesn't believe the Zoloft is doing much for you. Still, it seems unusual to me that she would offer to up the Cymbalta further without even referencing the Zoloft. Probably worth a phone call to her office to see if she wants you to stay on the Zoloft.

I know when 150 mg of Zoloft wasn't working for me my Doc had me titrate down to nothing over a 2 weeks period before allowing me to initiate the starter pack of Viibryd.

Hope you get a clarification. All the best and take care for now.

crazygirl66 21 Aug 2018

I’m only taking 25mg of Zoloft, it’s the only antidepressant that’s worked for me. I can’t take a higher dose because I’m always so damn tired now! 37.5mg I was a zombie. Wish I could take more...

Martinix3 21 Aug 2018

Hi again CR,
Just a reminder... being on three antidepressants, I hope your doctor is checking you for Hyponatremia... which could be a contributing to your severe fatigue... and in the long run is an easy fix.
~Blessings

cindy-59 21 Aug 2018

Hi R crock. There are major interactions between these three medications. You are right to be worried. I started taking 30 mg of Cymbalta 8-9 ago and when it wasn’t working my doctor upped the dosage to 60 mg. I had so many horrible side effects from this drug. It changed who I was. I was dizzy, confused, forgetful, anxious and depressed. The sweating was horrible. There is so much more than this that it would scare you if I told you everything. I was once a happy outgoing woman but I became someone who lost interest in everything. I was in more pain than I was before starting Cymbalta. I put on 80 pounds. I had a lot swelling and I looked and felt like I was 6-7 months pregnant. I was always small even after having 5 children but Cymbalta changed that. A few years ago I started researching this drug and found out that many people were having the same problems with it that I was.

Ros 2 22 Aug 2018

Hello R Croch! Have you ever been on Zoloft before or tried other antidepressants? I was on so many different once in the past. Just recently, I discontinued Cymbalta 30mg. It did not agree with me & made me nauseated! Also, not taking trazodone 100mg anymore either... had very vivid dreams! I will be seeing my Pschy.Doctor in (2) days to let him know that I will not take anymore of his samples. They have all made me very ill... I need a 2nd opinion for a complete evaluation to see what really can be done. I have anxiety & these meds are not agreeing with me! Just want my life back!!! Sorry that this sounds discouraging to you. I wish you all the best!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions